Addiction Survivors

Notices

Reply
Unread 04-20-2017, 10:47 AM   #1
Robertoh417
Junior Member
 
Posts: 3
Default Where to start.

I am looking for advice on starting suboxone. I am an h user with a pretty large habit. I have recently made two unsuccessfull trips to detox. The first time I made it 18 hours and did not take any sub. This last time I took my first dose about 12 hours after I last used after I first took it I felt better but through out the night I kept getting sicker and sicker until I eventually left and used again. What am I doing wrong? Even the other people in detox couldn't believe that I was that sick after taking the suboxone.
Robertoh417 is offline   Reply With Quote
Unread 04-20-2017, 12:04 PM   #2
NancyB
Administrator
 
Posts: 25,466
Default

Hi Robert0h417, welcome. Could you please explain a little bit more about starting bupe? Were you in mild to moderate withdrawals? How much did you take to begin with?

Sorry for the questions, it could help us to answer your question better.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 04-20-2017, 12:31 PM   #3
Robertoh417
Junior Member
 
Posts: 3
Default

I was prescribed 8mg tablets without the blocker in it for the 1st 2 days. They broke the 1st tablet in 1/4 and they gave me 1/4 a tablet every two hours. I started taking them at 630 pm and took the last one at 7 am before I left from the detox. I would say I was in the high end of moderate withdrawal. And through the night went full on withdrawal.
Robertoh417 is offline   Reply With Quote
Unread 04-20-2017, 12:58 PM   #4
NancyB
Administrator
 
Posts: 25,466
Default

Hi again, the blocker is actually the buprenorphine itself. Naloxone, which is in Suboxone, Bunavail, Zubsolv and the generic Suboxone is only there to deter IV use. Otherwise it's considered 'clinically insignificant' UNLESS injected.

This explains how bupe blocks the receptors:
http://www.naabt.org/collateral/How_Bupe_Works.pdf

It's hard to say, but it kind of sounds like you weren't given enough bupe, or you weren't in enough withdrawals. We've had people here before who were taking large amounts of heroin need more bupe than what you took. Another factor, which you might not even know, is if the heroin was cut with fentanyl, that complicates an induction even more because of the strength of fentanyl and the affinity to the receptors.

Another thing is that some people here have had less success with some of the generic bupe-only products. They didn't seem to get as much absorption as they did when there was brand-name Subutex (bupe only). So if you weren't getting optimal absorption, that would mess things up too.

If you were to try it again, waiting to be in more than mild to moderate withdrawals could help and to take more bupe, maybe 4mg to start and increase 4mg every couple of hours to get your bupe blood levels up more quickly. That's been done in cases like yours and also for people transitioning from methadone to bupe.

This is a pretty good link on precipitated withdrawals - especially page 2 which has the clinical opiate withdrawal scale.
http://www.naabt.org/documents/NAABT_PrecipWD.pdf

I hope this makes sense?

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 04-20-2017, 01:12 PM   #5
Robertoh417
Junior Member
 
Posts: 3
Default

Thanks so much. I will talk with my dr about it this week. I am going to try again. I'm ready to be done with this.
Robertoh417 is offline   Reply With Quote
Unread 04-20-2017, 01:14 PM   #6
NancyB
Administrator
 
Posts: 25,466
Default

Please let me know how it goes. I hope that he agrees to let you try more bupe if you that's what it takes. Also remember that bupe has around a 37-hour halflife, so it will build up in your system. So if you start at a higher dose, you may not need after you stabilize (it takes about a week for full stabilization) and you could even lower your dose after that point. Fingers crossed!!
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 04-20-2017, 05:05 PM   #7
nan
Senior Member
 
nan's Avatar
 
Posts: 2,398
Default

Hello Robertoh417! It is great that you are seeking help and wanting to get your life back!
Read the info that NancyB linked to and that will give you some good information. I just wanted to pop in and say that suboxone will work for you at the right dose. I sure hope your dr will agree to that. Please keep in touch and let us know how it is going. You are worth it!

nan
nan is offline   Reply With Quote
One User Says Thank You to nan For This Useful Post:
Thank You (04-20-2017)
Reply

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 01:53 PM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
© 2014 Addiction Survivors